Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Would taking Ibuprofen cause swelling of lips and difficulty in swallowing?

I had an allergic reaction to ibuprofen two days ago. Had swelling in the lips and difficulty swallowing. I got better are benadryl and a steroid shot at the hospital. I have swallowing difficulty again today and am not sure if it is related or can be attributed to something else. Please advise.
Thu, 17 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Ibuprofen belongs to the group of medications known as non steroidal anti inflammatory drugs (NSAIDS) which is used to treat fever, any type of pain, some medical conditions like arthritis, menstrual cramps, headache, colds, flu etc. It works by blocking the production of certain chemicals in the body that cause inflammation.

It may cause serious symptoms of allergic reactions like itching, rashes, swelling of lips, tongue or throat etc which can cause difficulty in swallowing, breathing difficulties, dizziness etc. Though it is rare but both Benadryl and Steroid shot also may cause serious symptoms of allergic reactions like Ibuprofen. In case of allergic reactions, immediately consult your doctor for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Esophageal dysphagia


Would taking Ibuprofen cause swelling of lips and difficulty in swallowing?

Hi, Ibuprofen belongs to the group of medications known as non steroidal anti inflammatory drugs (NSAIDS) which is used to treat fever, any type of pain, some medical conditions like arthritis, menstrual cramps, headache, colds, flu etc. It works by blocking the production of certain chemicals in the body that cause inflammation. It may cause serious symptoms of allergic reactions like itching, rashes, swelling of lips, tongue or throat etc which can cause difficulty in swallowing, breathing difficulties, dizziness etc. Though it is rare but both Benadryl and Steroid shot also may cause serious symptoms of allergic reactions like Ibuprofen. In case of allergic reactions, immediately consult your doctor for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician